Jump to content
scarletknight3

scarletknight3: 20 plus years

Recommended Posts

scarletknight3
Posted (edited)

Hello.

I have been a prescribed patient on Lorazepam, Wellbutrin & Cymbalta for the better part of 20 years.

Lorazepam 4 mg

Wellbutrin 150 mg XL

Cymbalta 60 mg

 

I was diagnosed in 1996 with depression and generalized anxiety. I believe graduating from college and all the stressors of new jobs etc. caused a situational anxiety for me. Early morning wakenings, dread, muscle tightness in chest, etc.

 

I have only experienced withdrawal, or interdose withdrawal when accidentally running out of mail   orderpharmacy   scrips. Akathasia, denationalization tremors, and on.

In approximately 2015 I had started to increase my evening dose by 2 or 3 pills for a couple of months, thinking it would help me sleep better, as getting to sleep is EXTREMELY difficult for me. It has led to nighttime eating and probably 30-40 pounds.

 

After downdosing back to my regular amount I began to feel parasthesia and burning and tingling in my right ear which has been pretty much daily but intermittent and differing in how strong. My Dr. says it is an affect of the screwing around with doses

and may last for a long time (which it has already). That, and I am probably at tolerance as well.

 

Add in some severe hypochondria as well, but this may be an effect of hitting a milestone age, and losing some firneds and my father, although Ive heard hypochondria is a symptom of the med and withdrawal obviously.

 

After discussing tapering with my Dr. off of the benzo, she seems to think that since I am functioning at a high level at work and with family, that maybe I should continue on them and taper at a time in my life where raising a family and holding down my job aren't my daily functions, like later when the kids are grown (I have a teenager and soon to be teen) and a wife. Besides my parashtesia, I am wondering what next steps I should take.

 

 

 

Edited by ChessieCat
adding symptom/removed unnecessary links

Share this post


Link to post
Gridley
Posted (edited)

Welcome to SA, scarletknight3.


Are you thinking about tapering only the benzo or all your drugs?  

 

It's good to start when there aren't any unusual stressors in your life.  In your case, things appear to be going well and you just have a lot of responsibilities.  Some factors to consider: 1. There are always  going to be stressors. 2. It will be several years until your children are grown and you're retired.  There were no tests done on long-term use of these drugs or the long-term effects of their use.  3. It is true that if you decide to taper, there will be withdrawal symptoms, though these can be minimized (but not eliminated) by doing a slow safe taper.   4. Tapering is a rigorous process and the resiliency of (relative) youth is an advantage.  5. The longer you're on the drugs, the more chance they will stop working (known as tolerance or "poop-out" or tachyphylaxis). You mentioned that you thought you were in tolerance.  

 

I'm going to give you several links that will help you make an informed decision.  First, we recommend tapering at a rate of no more than 10% of current dose every four weeks.

 

Why taper by 10% of my dosage?

 

We recommend tapering only one drug at a time and starting with the more (activating) drug.  Activating drugs include SSRIs, SNRIs (such as Cymbalta) and Wellbutrin.  We recommend waiting to taper the sedating drugs, such as benzos like Lorazepam to act as a buffer while you're tapering the activating drugs.  Tapering the Wellbutrin would likely help with your sleeplessness.


Taking multiple psych drugs? Which drug to taper first?


Here is some information on withdrawal:

 

 
When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

This is your Introduction topic, where you can ask questions, post updates and connect with other members.  We're glad you found your way here.

 

 

 

 
Edited by ChessieCat

Share this post


Link to post
scarletknight3

Hi I appreciate your feedback on my post

 

So you are saying it may be better to taper off the wellbutrin or cymbalta first?

 

I cant get over the fear of doing this after such a long time but I think I may be at an impasse.

 

Share this post


Link to post
ChessieCat

There was no link in Gridley's post.

 

Taking multiple psych drugs? Which drug to taper first?
If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug).

Share this post


Link to post
Gridley
4 hours ago, scarletknight3 said:

So you are saying it may be better to taper off the wellbutrin or cymbalta first?

 

Yes, that would be our recommendation.  As I said, your sleep issues may improve once you get to lower doses on the Wellbutrin.  These two links deal specifically with tapering off Cymbalta and Wellbutrin.  


Tips for tapering off Cymbalta (duloxetine)
 
Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)
 

I started tapering three years ago after over thirty years on the drugs.  It takes a while but it's definitely do-able.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...